Jump to content


Photo

Aminoacetophen overdose behind many cases....


  • Please log in to reply
1 reply to this topic

#1 ram dotyal

ram dotyal

    Board Member

  • Chautari Board
  • 2,261 posts

Posted 20 January 2003 - 01:52 AM


Attn.

Researchers at the University of Texas Southwestern Medical Center have found that nearly half of all cases of acute liver failure could have been caused by overdose of aminoacetophen.

The researchers have produced the first survey of the causes and outcomes of acute liver failure in the United States.

They found 39 per cent of cases result from an overdose of aminoacetophen. And, of these, more than half are accidental overdoses (compared to the UK, where more overdoses are deliberate).

Another 13 per cent of cases of liver failure arose from adverse drug reactions and another 12 per cent from hepatitis A or B.

However, the causes of the other cases remained unknown. Sixty eight per cent of those with liver failure related to aminoacetophen overdose recovered with supportive care, while six per cent needed a liver transplant.

Only 25 per cent of those whose problem was related to an adverse drug reaction recovered. The report underlines the potential dangers of aminoacetophen - all those with liver failure and taken more than the maximum daily dose of four grams.

But aminoacetophen remains a very safe drug - so long as it is taken strictly as recommended, the researchers concluded.


Source: The Hindustan Times.



"Some goals are so worthy it's glorious even to fail"

#2 DoctorX

DoctorX

    Newbie

  • Members
  • Pip
  • 28 posts

Posted 18 July 2007 - 08:01 PM

hey thanks for the info...

well, for the general public, acetaminophen referred above is also called paracetamol... as many of nepali know in nepal! its a generic name too...

well, my comment on the post is actually that, pls pls pls mention the full referral tag if u r referring nice info like the above one! it will help u as well as us... wink.gif

and more, in nepal n most other countries, cause of liver failure still is alcoholic liver disease, hepatitis, fatty liver end stage n more...
i think acetaminophen (paracetamol) comes a bit later...

i had attended my frens girlfren for 21 days in ICU (intensive care unit) for acetaminophen poisoning , back in nepal... so i know it is one of the commonest over-the-counter drug there and good likehood of method to kill oneself (suicide)...

high doses of paracetamol can kill a person, but then, ppl can be saved from initially-worst-appearing cases as i attended!


anyway, thanks for info again n pls remember to quote or refer in full
like the src, author (s), title of article, date of publication, issue number and so on...

u can refer to vancouver style of refering if u want to know abt scientific referral system


Merci!

DocteurX




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users